Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 397, NWS Jackson, MS

December 24, 20154 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 24, 2015, 3:57 PM CST for 4 counties in Mississippi. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 24, 2015, 3:57 PM CST (21:57 UTC)
Expired
Dec 24, 2015, 4:49 PM CST
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Copiah County, MS, Hinds County, MS, Rankin County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 38 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 24, 4:10 PM CSTHAIL 2.751 W Terry, MSPUBLIC REPORT FROM GAS STATION OF HAILSTONES UP TO THE SIZE OF BASEBALLS FALLING ALONG GREEN GABLE ROAD.
Dec 24, 4:15 PM CSTHAIL 2.751 W Byram, MSREPORT WITH PICTURES RELAYED THROUGH SOCIAL MEDIA OF VEHICLE WITH CRACKED WINDSHIELD AFTER ENCOUNTERING HAIL UP TO THE SIZE OF BASEBALLS WHILE DRIVING SOUTH ON INTERSTATE 55.
Dec 24, 4:30 PM CSTHAIL 24 Ssw Jackson, MSAT LEAST 2 INCH SIZED HAIL REPORTED IN BYRAM. RELAYED VIA SOCIAL MEDIA.
Dec 24, 4:33 PM CSTHAIL 1Terry, MSQUARTER SIZED HAIL REPORTED IN TERRY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WUUS54 KJAN 242157
SVRJAN
MSC029-049-121-127-242300-
/O.NEW.KJAN.SV.W.0397.151224T2157Z-151224T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CST THU DEC 24 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHWESTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 500 PM CST

* AT 356 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER CRYSTAL
  SPRINGS...MOVING NORTHEAST AT 25 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  TERRY AROUND 420 PM CST.
  WHITES AROUND 425 PM CST.
  BYRAM AROUND 430 PM CST.
  FLORENCE AROUND 440 PM CST.
  RICHLAND AND MONTEREY AROUND 445 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3188 9030 3200 9053 3238 9040 3219 8997
TIME...MOT...LOC 2156Z 216DEG 23KT 3198 9037 

HAIL...1.75IN
WIND...60MPH
 
$$

17
4 follow-up statements
254 
WWUS54 KJAN 242206
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CST THU DEC 24 2015

MSC029-049-121-127-242300-
/O.CON.KJAN.SV.W.0397.000000T0000Z-151224T2300Z/
COPIAH MS-RANKIN MS-SIMPSON MS-HINDS MS-
406 PM CST THU DEC 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR NORTHEASTERN COPIAH...SOUTHWESTERN RANKIN...NORTHWESTERN SIMPSON
AND SOUTHEASTERN HINDS COUNTIES...

AT 406 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR CRYSTAL
SPRINGS...MOVING NORTHEAST AT 25 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  TERRY AROUND 415 PM CST.
  WHITES AROUND 425 PM CST.
  BYRAM AROUND 430 PM CST.
  FLORENCE AROUND 435 PM CST.
  RICHLAND AND MONTEREY AROUND 445 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3195 9022 3206 9051 3238 9040 3219 8997
TIME...MOT...LOC 2206Z 216DEG 23KT 3203 9033 

HAIL...2.50IN
WIND...60MPH
 
$$

17
031 
WWUS54 KJAN 242212
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CST THU DEC 24 2015

MSC029-127-242221-
/O.CAN.KJAN.SV.W.0397.000000T0000Z-151224T2300Z/
COPIAH MS-SIMPSON MS-
412 PM CST THU DEC 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COPIAH AND
NORTHWESTERN SIMPSON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. 

LAT...LON 3205 9012 3206 9049 3238 9040 3219 8997
TIME...MOT...LOC 2211Z 200DEG 31KT 3210 9031 

$$

MSC049-121-242300-
/O.CON.KJAN.SV.W.0397.000000T0000Z-151224T2300Z/
RANKIN MS-HINDS MS-
412 PM CST THU DEC 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR SOUTHWESTERN RANKIN AND SOUTHEASTERN HINDS COUNTIES...

AT 411 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER TERRY...OR
NEAR BYRAM...MOVING NORTH AT 35 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BYRAM AROUND 420 PM CST.
  JACKSON AROUND 425 PM CST.
  RICHLAND AROUND 430 PM CST.
  CLINTON AROUND 435 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3205 9012 3206 9049 3238 9040 3219 8997
TIME...MOT...LOC 2211Z 200DEG 31KT 3210 9031 

HAIL...2.50IN
WIND...60MPH
 
$$

GRG
593 
WWUS54 KJAN 242230
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CST THU DEC 24 2015

MSC049-121-242300-
/O.CON.KJAN.SV.W.0397.000000T0000Z-151224T2300Z/
RANKIN MS-HINDS MS-
430 PM CST THU DEC 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR SOUTHWESTERN RANKIN AND EAST CENTRAL HINDS COUNTIES...

AT 430 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR JACKSON...
MOVING NORTHEAST AT 40 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN RANKIN AND EAST CENTRAL HINDS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3216 9013 3224 9036 3234 9034 3221 9003
TIME...MOT...LOC 2230Z 207DEG 34KT 3227 9023 

HAIL...2.00IN
WIND...60MPH
 
$$

GRG
712 
WWUS54 KJAN 242249
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CST THU DEC 24 2015

MSC049-121-242256-
/O.CAN.KJAN.SV.W.0397.000000T0000Z-151224T2300Z/
RANKIN MS-HINDS MS-
449 PM CST THU DEC 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANKIN AND EAST
CENTRAL HINDS COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT
FOR OTHER PORTIONS OF HINDS AND RANKIN COUNTY UNTIL 530.

LAT...LON 3216 9013 3224 9036 3234 9034 3221 9003
TIME...MOT...LOC 2246Z 216DEG 23KT 3236 9016 

$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 10:45 AM CST, 5 hours 12 minutes earlier.

Area forecast discussion, Dec 24, 10:45 AM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CST THU DEC 24 2015

.UPDATE...DEEP CONVECTION IS CURRENTLY TRAINING FROM NEAR LAKE
PONCHATRAIN EAST/NORTHEAST THROUGH FAR SOUTHERN MS AND INTO SOUTHERN
AL. THIS ACTION IS ENTIRELY SOUTH OF OUR REGION AT PRESENT...BUT IS
SHOWING A TENDENCY TO GRADUALLY LIFT. THE ACTUAL SURFACE BOUNDARY IS
ROUGHLY PARALLEL TO THIS CONVECTIVE AXIS...BUT WELL TO THE
NORTH...AND AT THIS POINT ONLY ROUGHLY SKIRTING OUR FAR NORTHWEST
ARKLAMISS DELTA. FOG HAS BEEN AN ISSUE THIS MORNING ACROSS MAINLY
WESTERN ZONES AND IS ONLY GRADUALLY LIFTING (ALTHOUGH VISIBILITIES
ARE HIGH ENOUGH HAVE ALLOWED THE DENSE FOG ADVISORY TO EXPIRE AT 10
AM). EXPECT COMPLETE VISIBILITY IMPROVEMENT IN THE AFTERNOON.

THE WEATHER SITUATION OVER THE NEXT 36 HOURS WILL BE TRICKY OWING TO
THE ANOMALOUSLY WARM AND MOIST AIRMASS INTERACTING WITH THE BOUNDARY
STALLED IN THE VICINITY OF THE REGION. CURRENT THINKING IS THAT
TONIGHT AS LOW LEVEL FLOW BACKS ENHANCED MOISTURE CONVERGENCE WILL
SET UP NEAR SAID SURFACE BOUNDARY AND FOCUS SHOWER AND THUNDERSTORM
DEVELOPMENT ACROSS NORTHERN (ESPECIALLY NORTHWESTERN) ZONES. THERE IS
SUFFICIENT SHEAR AND INSTABILITY TO WORRY ABOUT SOME SEVERE WEATHER
WITH DAMAGING WIND GUSTS AND HAIL BEING THE PRIMARY
CONCERN...ALTHOUGH A TORNADO CANNOT BE COMPLETELY RULED OUT. THAT
ACTIVITY STARTING TONIGHT WILL LINGER IN NORTHERN ZONES WELL INTO
TOMORROW BUT THERE IS SOME QUESTION ABOUT WHETHER OR NOT CONVECTION
MIGHT NOT GET FOCUSED ENTIRELY NORTHWEST OF OUR REGION DURING THIS
TIME FRAME.

OTHERWISE...FOR TODAY...WE ARE SOMEWHAT CONCERNED A FOCUSED HEAVY
RAIN THREAT MIGHT TEMPORARILY DEVELOP NEAR THE HBG AREA INTO THE
AFTERNOON BEFORE THIS CONVECTIVE TRAINING LINE BREAKS UP. AFTER THAT
POINT EXPECT LATE THIS AFTERNOON INTO THIS EVENING FOR ISOLATED TO
SCATTERED STORMS OF PERHAPS SOME POTENCY TO BREAK OUT ACROSS THE
HEART OF THE REGION BEFORE QUICKLY SETTING UP NEAR THE STALLED
FRONT...AS MENTIONED EARLIER.

AS FAR AS THE HWO AND GRAPHICS GO...WE WILL DO UPDATES RIGHT NOW TO
FOCUS CONCERN TONIGHT INTO TOMORROW ON A LIMITED RISK OF SEVERE
STORMS AND HEAVY RAINFALL IN NORTHERN ZONES. HOWEVER...THE SITUATION
IS ONE THAT IS QUICKLY EVOLVING AND MIGHT THROW A SURPRISE...SO AT
LEAST SOME MINOR TWEAKS ARE EXPECTED THIS AFTERNOON. /BB/

&&

.AVIATION...CONDITIONS HAVE IMPROVED TO VFR ACROSS THE NORTH, BUT
REMAIN AT MVFR/IFR AT MOST OTHER SITES AS CIGS ARE SLOW TO RISE AND
LOW VISBYS PERSIST ACROSS W MS AND NE LA. VISBYS SHOULD IMPROVE
THROUGH LATE MORNING, BUT MVFR CIGS WILL LIKELY HANG ON IN CURRENTLY
AFFECTED AREAS THROUGH THE DAY. CIGS WILL THEN LIKELY DETERIORATE AT
ALL LOCATIONS TONIGHT INTO IFR/LIFR RANGE AS LOW STRATUS REDEVELOP.
THESE STRATUS MAY BE SLOW TO LIFT THROUGH THE MORNING ON CHRISTMAS
DAY. SCATTERED SHRA WILL BE POSSIBLE ACROSS SE MS TODAY, THEN THIS
EVENING INTO TONIGHT SCATTERED TSRA WILL BE POSSIBLE ACROSS ALL OF
THE AREA AND PARTICULARLY NORTH OF I-20 OVERNIGHT INTO EARLY
CHRISTMAS DAY. /DL/

&&

.PREV DISCUSSION... /ISSUED 454 AM CST THU DEC 24 2015/

SHORT TERM...

THIS MORNING THROUGH SATURDAY MORNING...

UPPER S/WV AND SFC LOW THAT BROUGHT SEVERE WEATHER JUST N OF
THE REGION...MAINLY IN AREAS IN N MS WHERE BEST HEIGHT FALLS AND
LOW LEVEL CONVERGENCE FORMED...HAS NOW LIFTED QUICKLY INTO THE
GREAT LAKES. THE REGION IS STILL UNDER MODERATE LOW/MID LEVEL SHEAR
AND SOME AREAS ARE STILL GETTING GOOD RAINFALL ALONG A
MOISTURE CONVERGENT BAND OVER E/SE MS. WOULD NOT RULE OUT A
POSSIBILITY SOME STORM COULD BECOME STRONG IN THIS AREA THIS MORNING
BUT EXPECT MOST TO STAY TAME OVERALL. MAIN CONCERN THIS MORNING WAS
DENSE FOG MOVING INTO NE LA AND WRN MS. THE LIGHT FLOW AHEAD OF THE
STALLED FRONTAL BOUNDARY IS AIDING IN SOME DECOUPLING AND ENOUGH
RADIATIONAL COOLING FOR DENSE FOG TO DEVELOP. THIS HAS ALSO ADVECTED
INTO THE AREA FROM THE SW. EXPECT THIS TO BE AN ISSUE MAINLY ALONG
AND WEST OF THE MS RIVER THROUGH 10AM. UPDATED THE HWO/GRAPHICS AND
DENSE FOG ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH 10AM.

ANOTHER FEW ANOMALOUSLY WARM...RAINY AND STORMY DAYS ARE AHEAD AS
WE MOVE INTO CHRISTMAS EVE AND CHRISTMAS DAY. ENSEMBLE SITUATIONAL
AWARENESS TABLE IS INDICATING ANOMALOUSLY WARM 850 TEMPS PER THE
NAEFS/GEFS AS WE GO INTO THURSDAY AND FRIDAY. DUE TO THIS...TEMPS
FROM SOME WARMER GUIDANCE WAS USED AS WE HAVE BEEN NEAR RECORD WARMTH
OVER THE PAST FEW DAYS AND THE AIRMASS LOOKS TO REMAIN THE SAME
THROUGH THE SHORT TERM PERIOD.

OVERALL A STORMY AND WET PATTERN LOOKS TO REMAIN AS THE
BOUNDARY REMAINS IN THE REGION AND UPPER LEVEL ASCENT WILL STAY OVER
THE AREA. THERE COULD BE SOME POTENTIAL FOR SOME FOG UP IN THE
DELTA AGAIN TOMORROW MORNING BUT THERE WILL BE INCREASING RAINFALL
CHANCES FRIDAY MORNING. OVERALL THE UPPER LEVEL PATTERN WILL REMAIN
SIMILAR TODAY THROUGH THE SHORT TERM PERIOD WITH A VERY STRONG 597DM
UPPER LEVEL HIGH BUILDING TO THE W OVER THE WESTERN ATLANTIC
AND INCREASING HEIGHTS OVER OUR REGION THE NEXT FEW DAYS. THIS WILL
HELP TO SLOWLY MOVE THE STALLED FRONTAL BOUNDARY BACK TO THE NW AND
MOVE RAIN/STORM CHANCES TO THE NW GRADUALLY TODAY THROUGH
SATURDAY MORNING. SOME STORMS ARE POSSIBLE AS THERE WILL REMAIN
SUFFICIENT FLOW AND INSTABILITY. WOULD NOT RULE OUT SOME STRONGER
STORMS NEXT DAY OR SO AS 0-3KM FLOW WILL REMAIN AROUND 20-30KTS OR
SO WITH EFFICIENT INSTABILITY. BUT JUST LIKE THE CASE OF THE WEATHER
YESTERDAY...INCREASING HEIGHTS DOES NOT LOOK AS FAVORABLE AND WILL
KEEP THIS OUT OF THE HWO FOR NOW. MAIN STORY LOOKS TO BE RAINFALL
AS THE CIPS AND ENSEMBLE SITUATIONAL AWARENESS TABLE ARE INDICATING
ANOMALOUSLY HIGH...NEAR 99TH PERCENTILE...OF PWATS MOVING THROUGH
THE AREA. THIS WILL OCCUR AS MOISTURE TRANSPORT AND ISENTROPIC ASCENT
OCCURS AHEAD OF THE LONGWAVE TROUGH SITUATED OVER THE WRN CONUS AND
GRADUAL SFC LOW CYCLOGENESIS TAKES PLACE OVER THE ERN ROCKIES/CENTRAL
PLAINS INTO THE WEEKEND. SOME HEAVY RAINFALL IS EXPECTED...ESPECIALLY
AS THE BOUNDARY DRIFTS NW INTO THE WEEKEND INTO THE OZARKS. DID NOT
MENTION IN THE HWO FOR NOW BUT WILL HAVE TO BE MONITORED FOR LATER
UPDATES. /DC/

LONG TERM...

SATURDAY THROUGH WEDNESDAY...

THE LONG TERM WILL START OUT WITH RECORD WARM TEMPERATURES BUT A
LARGE LOW PRESSURE SYSTEM MONDAY WILL KNOCK TEMPERATURES BACK DOWN TO
SEASONAL NORMALS BY WEDNESDAY.

ANOTHER RECORD WARM START IS EXPECTED SATURDAY MORNING AS MOST SITES
WILL LIKELY SET NEW RECORD WARM MORNING LOWS. A WARM AND MOIST AIR
MASS WILL REMAIN IN PLACE SATURDAY WITH PWATS AOA AN INCH AND A HALF
AND SURFACE DEW POINTS IN THE MID TO UPPER 60S. AFTERNOON HIGHS WILL
BE NEAR RECORD AT MOST SITES AS WELL TOPPING OUT IN THE UPPER 70S TO
NEAR 80 DEGREES. NORMAL HIGHS RUN FROM THE LOWER 50S NORTH TO THE
LOWER 60S SOUTH. A DEEPENING UPPER LEVEL TROUGH WILL CLOSE OFF OVER
THE DESERT SOUTHWEST BY NOON SATURDAY AND SWING EAST TO THE TEXAS
BIG BEND REGION BY NOON SUNDAY. INDUCED MID LEVEL RIDGING AHEAD OF
THIS CLOSED LOW AND SURFACE RIDGING FROM THE EAST WL WORK TO LIMIT
CONVECTION OVER OUR CWA SATURDAY INTO SUNDAY BUT DAYTIME HEATING
WILL LEAD TO SCATTERED STORMS SATURDAY AFTERNOON. RAIN CHANCES WILL
INCREASE FROM THE WEST SUNDAY AS THE CLOSED LOW MOVES EAST OVER THE
SOUTHERN PLAINS. THE GFS AND CANADIAN HAVE COME IN CLOSER TO A
SLOWER AND FARTHER SOUTH TRACK OF THE CLOSED LOW DEPICTED BY THE
ECMWF THROUGH MONDAY MORNING. THE CLOSED LOW AND ITS ASSOCIATED
SURFACE LOW WILL LIFT NORTHEAST MONDAY FROM CENTRAL TEXAS SENDING A
STRONG COLD FRONT ACROSS OUR CWA. THERE REMAIN FAVORABLE
ENVIRONMENTAL INGREDIENTS SUGGESTING SEVERE STORMS WILL BE POSSIBLE
OVER OUR CWA FROM LATE SUNDAY INTO MONDAY INCLUDING THE DEVELOPMENT
OF A SQUALL LINE. COOLER AND MUCH DRIER AIR IS EXPECTED TO BE BACK
OVER OUR CWA TUESDAY. TUESDAY MORNING LOWS WILL BE BACK IN THE 40S
WITH HIGHS TUESDAY MOSTLY IN THE 50S. AS THIS CLOSED LOW SYSTEM
TRACKS FARTHER NORTHEAST OF OUR CWA TUESDAY OUR WINDS ALOFT WILL
BACK TO THE SOUTHWEST AHEAD OF A SECOND CLOSED LOW SWINGING OVER THE
DESERT SOUTHWEST. THERE ARE SIGNIFICANT DIFFERENCES WITH THE TRACK
AND EVOLUTION OF THIS LOW BUT SOME FORM OF AN UPPER LEVEL TROUGH
LOOKS TO SWING OVER OUR CWA WEDNESDAY AND BRING AT LEAST LOW CHANCES
FOR RAIN GOING INTO THURSDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  70  78  68 /  25  48  38  34
MERIDIAN      78  68  77  67 /  49  51  33  23
VICKSBURG     78  68  78  68 /  18  54  45  41
HATTIESBURG   78  68  80  68 /  62  49  28  21
NATCHEZ       80  71  79  69 /  22  51  36  32
GREENVILLE    74  64  74  68 /   5  63  68  59
GREENWOOD     77  69  76  69 /   8  60  70  59

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/DL/DC/22
Hazardous weather outlook, Dec 24, 2:36 PM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CST THU DEC 24 2015

ARZ074-075-LAZ007>009-MSZ018-019-025>042-252045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
236 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHERN PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...LATE TONIGHT THROUGH CHRISTMAS DAY

FLOODING
THREAT...LIMITED
TIMING...LATE TONIGHT THROUGH CHRISTMAS DAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
AREA TONIGHT. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE HAIL
TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS, BUT A TORNADO
CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD RESULT IN
LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
THE ARKLAMISS DELTA. AT THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE
THE PRIMARY THREAT. HOWEVER, TIMING AND STORM THREAT DETAILS ARE
STILL UNCERTAIN, SO KEEP CHECKING BACK FOR ADDITIIONAL UPDATES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH FRIDAY AND SUNDAY NIGHT THROUGH MONDAY.

LAZ015-016-023>026-MSZ043>066-072>074-252045-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
236 PM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE OVER
NORTHEAST LOUISIANA AND WESTERN PORTIONS OF CENTRAL MISSISSIPPI. AT
THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT.
HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP
CHECKING BACK FOR ADDITIIONAL UPDATES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Dec 24, 12:07 PM CST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1207 PM CST THU DEC 24 2015

MSZ073-074-241830-
LAMAR MS-FORREST MS-
1207 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FORREST AND SOUTHERN
LAMAR COUNTIES THROUGH 1230 PM CST...

AT 1206 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LUMBERTON...OR 12 MILES NORTHEAST OF POPLARVILLE...MOVING
NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...PURVIS...LUMBERTON...ROCK HILL...BROOKLYN...BAXTERVILLE
AND MCLAURIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
      3098 8947 3100 8948 3100 8950 3101 8950
      3101 8955 3100 8955 3100 8963 3101 8965
      3132 8940 3116 8914 3106 8915 3095 8934
TIME...MOT...LOC 1806Z 226DEG 35KT 3101 8945

DL
Local storm report, Dec 24, 1:46 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TORNADO          5 NE SHELBY             34.00N 90.71W
12/23/2015  F1               BOLIVAR            MS   NWS STORM SURVEY

            TORNADO BEGAN ABOUT A MILE EAST OF US HWY 61 AND MOVED
            NORTHEAST DOWNING TREES AND POWERLINES ALONG THE PATH.
            TORNADO DAMAGE CONTINUED INTO COAHOMA COUNTY.

&&

DL
Special weather statement, Dec 24, 3:26 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CST THU DEC 24 2015

MSZ054-242200-
COPIAH MS-
326 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COPIAH COUNTY UNTIL
400 PM CST...

AT 326 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MARTINSVILLE...OR 8 MILES SOUTH OF HAZLEHURST...MOVING NORTHEAST
AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MARTINSVILLE AND GLANCY AROUND 330 PM CST.
  HAZLEHURST AROUND 340 PM CST.
  GALLMAN AROUND 350 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BEAUREGARD.

LAT...LON 3170 9058 3196 9044 3187 9018 3170 9033
TIME...MOT...LOC 2126Z 210DEG 30KT 3175 9044

17
Special weather statement, Dec 24, 3:39 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST THU DEC 24 2015

MSZ072-073-242215-
MARION MS-LAMAR MS-
339 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAMAR AND EASTERN
MARION COUNTIES UNTIL 415 PM CST...

AT 338 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PICKWICK...OR NEAR SANDY HOOK...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COLUMBIA AND PINEBUR AROUND 350 PM CST.
  IMPROVE AROUND 410 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3105 8984 3107 8984 3107 8987 3112 8993
      3143 8968 3125 8945 3100 8977
TIME...MOT...LOC 2138Z 220DEG 24KT 3112 8979

17
Special weather statement, Dec 24, 3:48 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CST THU DEC 24 2015

MSZ064-065-073-074-242215-
LAMAR MS-JEFFERSON DAVIS MS-COVINGTON MS-FORREST MS-
348 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FORREST...
NORTHWESTERN LAMAR...SOUTHEASTERN COVINGTON AND SOUTHEASTERN
JEFFERSON DAVIS COUNTIES UNTIL 415 PM CST...

AT 348 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SUMRALL...OR 14 MILES NORTHWEST OF WEST HATTIESBURG...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SANFORD AROUND 410 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3129 8950 3141 8965 3143 8965 3144 8968
      3158 8961 3151 8940 3143 8940 3143 8935
TIME...MOT...LOC 2148Z 216DEG 23KT 3140 8959

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 7:43 PM CSTSpecial Weather StatementJANNeshoba47 min
Dec 23, 7:49 PM CSTSpecial Weather StatementJANSimpson41 min
Dec 23, 7:58 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Simpson28 min
Dec 23, 9:07 PM CSTSpecial Weather StatementJANLowndes23 min
Dec 23, 9:15 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee30 min
Dec 23, 9:39 PM CSTSpecial Weather StatementJANNoxubee36 min
Dec 24, 3:31 AM CSTDense Fog AdvisoryJANIssaquena, Sharkey, Warren6 hr
Dec 24, 12:07 PM CSTSpecial Weather StatementJANForrest23 min
Dec 24, 1:27 PM CSTFlash Flood WarningJANForrest, Lamar, Marion3 hr
Dec 24, 3:26 PM CSTSpecial Weather StatementJANCopiah34 min
Dec 24, 3:39 PM CSTSpecial Weather StatementJANMarion36 min
Dec 24, 3:48 PM CSTSpecial Weather StatementJANCovington27 min
Dec 24, 4:16 PM CSTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion3 hr
Dec 24, 4:28 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Yazoo40 min
Dec 24, 4:39 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Newton, Smith25 min
Dec 24, 4:45 PM CSTSpecial Weather StatementJANJones30 min
Dec 24, 5:00 PM CSTSpecial Weather StatementJANCovington30 min
Dec 24, 5:14 PM CSTSpecial Weather StatementJANLincoln31 min
Dec 24, 5:20 PM CSTSpecial Weather StatementJANMadison25 min
Dec 24, 5:22 PM CSTSpecial Weather StatementJANCovington, Jones23 min
Dec 24, 5:24 PM CSTSpecial Weather StatementJANLawrence36 min
Dec 24, 5:28 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln29 min
Dec 24, 5:42 PM CSTSpecial Weather StatementJANJones33 min
Dec 24, 5:47 PM CSTSpecial Weather StatementJANScott28 min
Dec 24, 5:51 PM CSTSevere Thunderstorm WarningJANJasper, Jones39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.